Texas, 2006

Flash Flood in Texas, September 11, 2006

September 11, 2006 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 11, 2:00 PM CST, 2 hours earlier.

Area forecast discussion, Sep 11, 2:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT MON SEP 11 2006

.DISCUSSION...
WET AND RAINY DAY ACROSS SOUTH CENTRAL TEXAS AS MOISTURE SPREAD
NORTH OUT OF SOUTH TEXAS, AND FRONTAL BOUNDARY DRIFTED SOUTH INTO THE
HILL COUNTRY. WILL CONTINUE TO SEE MORE RAIN ACROSS THE CWA
TONIGHT AND TOMORROW AS THE WEAK COLD FRONT CONTINUES TO PROGRESS
SOUTHWARD. GIVEN THE MOIST TROPICAL AIRMASS SITTING OVER THE
REGION, WILL LIKELY SEE WIDESPREAD RAINFALL TOTALS OF AT LEAST
HALF OF AN INCH BEFORE TOMORROW NIGHT. LOCALLY HIGHER AMOUNTS UP
TO 3 INCHES WILL BE POSSIBLE, AND COULD CAUSE PROBLEMS FOR LOW-
LYING AND URBAN AREAS. WIDESPREAD FLOODING DOES NOT LOOK LIKE AN
ISSUE AT THIS POINT, AS MOST AREAS ACROSS THE CWA ARE STILL UNDER
EXTREME DROUGHT CONDITIONS.

WEDNESDAY AND THURSDAY LOOK TO BE DRIER AS THE FRONT PUSHES SOUTH
OUT OF OUR AREA. TEMPERATURES BEHIND THE FRONT WILL BE A FEW
DEGREES BELOW MID-SEPTEMBER NORMALS, WITH MUCH OF SOUTH CENTRAL
TEXAS DIPPING INTO THE LOWER TO MID 60S BY THURSDAY MORNING.
TEMPERATURES WILL GRADUALLY WARM UP OVER THE WEEKEND AS SOUTHWEST
FLOW ALOFT BRINGS A RETURN OF PACIFIC MOISTURE TO THE REGION.
STILL NO GOOD CONSENSUS WITH MODEL GUIDANCE ABOUT THE CHANCE OF
RAIN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. FOR NOW, WENT WITH
SLIGHT TO LOW-END CHC POPS, MAINLY ALONG AND SOUTH OF THE I-35
CORRIDOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  88  68  89 / 50 40 10 -
AUSTIN BERGSTROM INTL AIRPORT  68  89  66  89 / 50 40 10 -
DEL RIO INTL AIRPORT           71  87  71  87 / 40 50 20 20
SAN ANTONIO INTL AIRPORT       71  87  69  87 / 50 60 20 10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01/JB
Hazardous weather outlook, Sep 11, 4:14 AM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT MON SEP 11 2006

TXZ171>173-183>194-202>209-217>225-228-121000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT IS
LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Williamson

When
September 11, 4:00 PM CST to 6:30 PM CST
Where
Williamson County, West Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

Up to 3 inches of rain fell during the mid afternoon in western Williamson County. Highest totals were r inches north of Georgetown. Flash flooding developed by late afternoon, closing SH195 and FM2338.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533676.